Bulletin (New Series) of the American Mathematical Society

A universal differential equation

Lee A. Rubel

Full-text: Open access

Article information

Bull. Amer. Math. Soc. (N.S.) Volume 4, Number 3 (1981), 345-349.

First available in Project Euclid: 4 July 2007

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 34A34: Nonlinear equations and systems, general


Rubel, Lee A. A universal differential equation. Bull. Amer. Math. Soc. (N.S.) 4 (1981), no. 3, 345--349. https://projecteuclid.org/euclid.bams/1183548125.

Export citation


  • [BA] S. Bank, Some results on analytic and meromorphic solutions of algebraic differential equations, Adv. in Math. 15 (1975), 41-62.
  • [BAB] A. Babakhanian, Exponentials in differentially algebraic extension fields, Duke Math. J. 40 (1973), 455-458.
  • [BBV] N. Basu, S. Bose, and T. Vijayaraghavan, A simple example for a theorem of Vijayaraghavan, J. London Math. Soc. 12 (1937), 250-252.
  • [BE] Anatole Beck, Uniqueness of flow solutions of differential equations, Recent Advances in Topological Dynamics (Proc. Conf. Topological Dynamics, Yale Univ., New Haven, Connecticut, 1972; in honor of Gustav Arnold Hedlund), Lecture Notes in Math., Vol. 318, Springer, Berlin, 1973, pp. 30 - 50.
  • [BO] E. Borel, Mémoire sur les séries divergentes, Ann. Sci. École Norm Sup. 16 (1899), 9-136.
  • [H] Philip Hartman, Ordinary differential equations, Wiley, New York, 1964, 18ff.
  • [J] James P. Jones, Undecidable diophantine equations, Bull. Amer. Math. Soc. (N. S.) 3 (1980), 859-862.
  • [P-E] Marian B. Pour-El, Abstract computability and its relation to the general purpose analog computer (some connections between logic, differential equations, and analog computers), Trans. Amer. Math. Soc. 199 (1974), 1-28.
  • [R] Hartley Rogers, Jr., Theory of recursive functions and effective computability, McGraw-Hill, New York, 1967.
  • [S] C. E. Shannon, Mathematical theory of the differential analyzer, J. Math. Phys. 20 (1941), 337-354.
  • [V] T. Vijayaraghavan, Sur la croissance des fonctions définies par les équations dif-férentielles, C. R. Acad. Sci. Paris 194 (1932), 827-829.